I changed from Liprolog to Lantus a few weeks ago. Since then I feel my heart beating like a beat drum! It´s crazy. Not that my blood preasure is high, in fact it´s rather low. I wake up in the mornig and can feel my heart beating. Anybody had similar experiances?
Actually changed back to Liprolog a day ago…but certainly Lantus is more convenient.
Neither liprolog (basal lispro?) nor Lantus is pure insulin, they both contain a range of other ingredients. You may well have a reaction to the ingredients in lantus. And just cause your doctor dismisses your experience, you are in the driver’s seat. Some people do have a reaction to lantus. A good way of determining whether you are having a reaction is to perform a challenge test, reintroduce lantus and see if the symptoms recur. Hope it works out.
Like BSC I would assume that you are experiencing some sort of allergic reaction. But in contrast to reintroducing Lantus I would listen to my body. There is something far better - switch to Levemir instead. It is a little less convenient because you need two shots per day but at the same time it is much more stable and reliable than Lantus.
Good advice to try Levemir. I didn’t experience a racing heart with Lantus, but did have constant afternoon lows. Like others, I’ve found Levemir to be more level & stable.
Yes when the blood sugar is a bit high It is like a drum in my ear.
By my research, Liprolog is a name of fast-acting insulin in Europe, used as a bolus.
Lantus is perhaps one of the slowest acting insulins, used for basals.
They aren’t directly interchangable because of their widely differing speeds. Yeah, they’re both insulins, but it’s like comparing a scooter with a jet plane, they’re both vehicles.
Tachycardia (fast heart beat) is a very well known symptom of diabetic ketoacidosis. What’s your ketones and bg’s?
Liprolog is the name of Lispro in europe and corresponds to humalog in the US. It is available in a similar form to Humalin N which is what the OP is referring to, Lispro protamine.
Scary fast heart beat also occurs with low blood sugar. I agree that you should test your bg when you have these type of incidents to check if you are high or low. On the other hand, the Lantus may not agree with you or your basal rates may be incorrect.
I’ve been on Lantus for about 4 years and it usually works well for me. My resting heart rate is between 60 - 67.
Thanks a lot everybody for the replies. Actually I could not see any connection between high or low BGs and my heart racing. No ketoacidosis either. Hopefully changing insulin (and my upcoming stay in a diabetes clinic) will hush my heart;).
@Tim: Sorry…you´re certainly right! I did not change Lantus with Liprolog (that´s my fast acting insuline) . I meant Insuman (which is slow acting).
Hi I also take lantus daily. I’ve not really noticed a higer heart rate but sometimes I feel anxious. I’m not sure if its related to lantus use. Lantus has been doing a wonderful job for me so I stick with it.
i took lantus for over 10 years and never had this problem…maybe you should check in with your dr!! i’m now on levemir
i get those fast heart beat moments and sometimes if i have too much lantus my lips go numb. lol
I had those same symptoms mumof2, including many years before I was on Lantus. It’s a hypo you are describing probably from too much fast-acting Insulin, too much exercise or not enough food or a meal/snack later than expected. Or Lantus injected directly into a vein. IMO.
I also am having Rapid heart beats from Lantus I take it before bed. Also on Trulicity. I went off Lantus for awhile and it stopped now started again my Doctor, Heart Doctor and Endroconoligist doubted this.i am not worried about it if it isn’t going to do damage, what other choice do I have
I had a very similar reaction to Lantus (I really didn’t like how I felt when I used it). There are other basal insulins you can try - Levemir or Tresiba.